Bullous dermatoses (BD) are well recognized in patients with end-stage renal disease (ESRD). It is important to distinguish pseudoporphyria (porphyrin accumulation due to decreased clearance) from true porphyrias, particularly those in which acute neurological attacks may occur. Investigation of the dialysis patient poses practical diagnostic difficulties because urinary porphyrin profiles are not available. We describe a patient on continuous ambulatory peritoneal dialysis (CAPD) with several recognized causative factors for porphyria cutanea tarda (PCT). The patient presented with a blistering photosensitive rash. We highlight the importance of investigating anuric patients with fractionation of both fecal and plasma porphyrins. Plasma porphyrins were grossly elevated (345 nmol/L; reference range, <13), whereas plasma porphyrins in a control group of CAPD patients without blistering rashes were only minimally elevated (mean, 23.9 nmol/L; SD, 11.0; n = 9). Fractionation of fecal porphyrins by high-performance liquid chromatography (HPLC) yielded a pattern typical of PCT. In addition to the contributory factors for PCT that were present, it is possible that porphyrin accumulation secondary to renal failure played a role in the expression of her disease. Patients with ESRD presenting with BD require careful evaluation, including fractionation of fecal porphyrins.